Hail, Lancaster
- When
- June 13, 4:23 PM CST
- Where
- Lancaster County, Waverly
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.917, -96.517
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 13, 3:45 PM CST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT SUN JUN 13 2004 .DISCUSSION... IN THE SHORT TERM...STRONG TSTMS HAVE DEVELOPED RPDLY AT THE EDGE OF A DRY LINE AND UNUSUAL MINI CIRCULATION BETWEEN AUH AND OLU. THIS HAS MOST OF THE FEATURES OF A SYNOPTIC SCALE LOW...BUT IS A LOT SMALLER. EXPECT CENTER TO MOVE SLOWLY E WITH A CHC TOR DVLPMNT IN COMMA HEAD...OTHERWISE SVR TIL CAPE RUNS OUT LATE THIS EVE. TSTMS SHOULD HELP A BOUNDARY PUSH SE INTO KS A FAR SE CORNER NE TNGT THEN STALL OUT IN NRN KS AND MO MON AS WK SFC HIGH PUSHES ACROSS AREA. NEXT BATCH OF TSTMS WILL LIKKELY HOLD OFF UNTIL LATER INTO THE NIGHT AS RETURN FLOW DEVELOPS AHEAD OF NEXT SFC AND UPPER WAVE. THIS WAVE IS POORLY DEFINED...AND THUS SUBJECT TO CONSIDERABLE REVISION AS WELL AS DEPENDENT ON DETAILS OF CONVECTIVE ACTIVITY. FAIRLY HIGH CONFIDENCE THAT THIS WILL RESULT IN RAIN...AND QUITE POSSIBLY SVR WX AND AN MCS...BUT DETAILS REMAIN UNDEFINED YET. GENERALLY INCREASED POPS THROUGH EARLY WED. AFTER A COOL DRY INTERLUDE THU...THERE IS SOME CHANCE OF PRECIP AGAIN LATE FRI INTO SAT AS A WAVE ARRIVES IN NW FLOW. LEFT TEMPS SOMEWHAT ABOVE GUID IN GENERAL AGREEMENT WITH SURROUNDING OFFICES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1108 AM CDT SUN JUN 13 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-132300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1108 AM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE AREA THROUGH THIS EVENING. HOWEVER...ORGANIZED SEVERE WEATHER APPEARS UNLIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE MONDAY AFTERNOON AND EVENING AND AGAIN TUESDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER HAZARD. THUNDERSTORMS CONTINUE IN THE FORECAST WEDNESDAY AND THURSDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY. ALTHOUGH THE THREAT OF SEVERE WEATHER APPEARS LESS THAN IT WILL BE DURING THE NEXT FEW DAYS...LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING ANY THUNDERSTORM ACTIVITY LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. DEE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
435 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 4 SW WESTON 41.15N 96.80W
06/13/2004 1.75 INCH SAUNDERS NE EMERGENCY MNGR
0425 PM HAIL 9 N VALPARAISO 41.21N 96.83W
06/13/2004 1.00 INCH SAUNDERS NE LAW ENFORCEMENT
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
437 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 3 E DAVID CITY 41.25N 97.07W
06/13/2004 60 MPH BUTLER NE FIRE DEPT/RESCUE
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
506 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL CERESCO 41.06N 96.65W
06/13/2004 1.00 INCH SAUNDERS NE TRAINED SPOTTER
&&
ZAPOTOCNYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
514 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL DAVEY 40.98N 96.67W
06/13/2004 1.50 INCH LANCASTER NE AMATEUR RADIO
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
520 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0514 PM TORNADO 4 SW WAVERLY 40.87N 96.58W
06/13/2004 LANCASTER NE AMATEUR RADIO
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
523 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0508 PM TORNADO 2 NNE WAVERLY 40.94N 96.52W
06/13/2004 LANCASTER NE AMATEUR RADIO
TWO NORTH NORTHEAST OF WAVERLY ON THE GROUND, AND THEN UP
INTO THE CLOUDS.
&&
JBThe Omaha radar (KOAX), 47 km away, was scanning. The volume nearest the first event began at 22:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405183.